Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 17, 2013, 2:29 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 2:29 PM EDT (18:29 UTC)
- Expired
- Apr 17, 2013, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:27 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 17, 1:27 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT WED APR 17 2013 .AVIATION...DIURNAL CONVECTION EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON. SCT SHOWERS/THUNDERSTORMS SHOULD EFFECT THE AREA BETWEEN 18Z AND 00Z. BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE IN THE SOUTH NEAR CHA. THUNDERSTORM RISK LOWER AT TRI AND WILL NOT MENTIONED IN TAF THIS AFTERNOON. A SHORT WAVE APPROACHING THE AREA FROM THE NORTH LATE IN THE PERIOD WILL BRING IN A CLOUD DECK BUT ASSOCIATED CONVECTION SHOULD HOLD OFF UNTIL AFTER 18Z. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Apr 17, 3:34 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EDT WED APR 17 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-180745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 334 AM EDT WED APR 17 2013 /234 AM CDT WED APR 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND THE AREA TODAY. A FEW STORMS MAY BECOME RATHER STRONG EVEN EARLY THIS MORNING ACROSS NORTHEAST TENNESSEE WITH MORE DEVELOPMENT EXPECTED DURING THE PEAK HEATING OF THE AFTERNOON. AN ISOLATED STRONG TO MARGINALLY SEVERE STORM IS POSSIBLE...WITH DAMAGING WINDS AND HAIL UP TO 1 INCH DIAMETER THE POTENTIAL THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A COLD FRONT WILL BRING A LINE OF THUNDERSTORMS ACROSS THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THERE IS A POTENTIAL FOR SOME SEVERE STORMS...WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.
In the hours before
Special weather statement, Apr 17, 11:58 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1158 AM EDT WED APR 17 2013 TNZ012-171645- SCOTT TN- 1158 AM EDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 1245 PM EDT... AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF ONEIDA...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONEIDA... HUNTSVILLE...ELGIN...WINFIELD...SLICK ROCK AND KETCHEN. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Apr 17, 12:36 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1236 PM EDT WED APR 17 2013 TNZ035-171715- MORGAN TN- 1236 PM EDT WED APR 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 115 PM... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG THE MORGAN AND FENTRESS COUNTY LINE...WHICH WERE MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Local storm report, Apr 17, 1:54 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
154 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 S DEERLODGE 36.13N 84.76W
04/17/2013 E1.75 INCH MORGAN TN EMERGENCY MNGR
GOLFBALL SIZE HAIL AND ROOF DAMAGE REPORTED.
&&
DMGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:11 PM EDT | Areal Flood Advisory | MRX | Morgan | 3 hr |
| Apr 17, 1:20 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 55 min |
| Apr 17, 1:37 PM EDT | Flash Flood Warning | MRX | Morgan | 3 hr |
| Apr 17, 1:58 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 62 min |
| Apr 17, 2:21 PM EDT | Areal Flood Advisory | MRX | Bledsoe | 3 hr |
| Apr 17, 2:52 PM EDT | Flash Flood Warning | MRX | Bledsoe | 3 hr |
| Apr 17, 3:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 65 min |
| Apr 17, 3:44 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs | 3 hr |
| Apr 17, 3:49 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs | 3 hr |
| Apr 17, 4:26 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 64 min |
| Apr 17, 4:55 PM EDT | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| Apr 17, 5:34 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| Apr 17, 7:04 PM EDT | Areal Flood Advisory | MRX | Marion | 3 hr |
| Apr 17, 10:08 AM EDT | Areal Flood Advisory | MRX | Lee, Scott | 3 hr |
| Apr 17, 11:43 AM EDT | Areal Flood Advisory | MRX | Wise, City of Norton | 2 hr |
| Apr 17, 4:30 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.